Just today I took a first pill of Paxil (10mgs). I was just wondering what I could expect. Right now I feel terrible like I need to vomit. I am feeling extra anxious right now too. Just keep thinking something is wrong or I am having some sort of serious side effects. Is it normal to have these side effects right away? It is around noon right now and I took the first pill at 915 this morning.
I was prescribed this because I have been having symptoms of dizziness, fatigue, and more recently just worrying. I have had many ekgs, a stress test, an echo, and a 24 hour holter monitor, and the cardiologists don't think anything is wrong with my heart. I have also had a gallbladder ultrasound, and a couple of blood tests and came up with nothing. My doctor just wanted to see how I reacted because it is possible this was anxiety.
Ask why he started with Paxil. I would never do these meds with a doctor, only with a psychiatrist. They know better which ones are more problematic. And only with a psychiatrist who seemed to have done his homework. Most don't. I'm just troubled by "trying" a med to see if it works, as if this were a yeast infection. Anxiety is very difficult to treat, and no medication is guaranteed to treat it, but a benzo would have been more appropriate than Paxil if you're just trying to relax. Paxil is an antidepressant, it can help a lot with anxiety, but it can also overstimulate someone as it's mainly an antidepressant. And it's one of the more problematic of the ssris, certainly not where you start. You start with Lexapro or Prozac, not Paxil. And they can all be difficult at the beginning. I urge you to think this through more with yourself, your physician, and a psychiatrist with experience with these types of meds. And research the meds they mention; you have to do your own homework. So far, your symptoms are normal, but that isn't the main question, the main question is whether this is the appropriate way to determine this. A therapist can determine whether you seem to suffer from anxiety without any medication. And once you're "on" one of these, they can be difficult to quit, so you don't just "try" them. They're really for when other methods don't work. Other responses here may differ, but as someone who's been on these meds I'm uneasy with what you describe.
I have an appointment coming up on Tuesday with the counseling center on campus here. I had already been taking some Ativan to help relax when I have serious anxiety problems. I only took one of these Paxils and have not liked what I have felt today. Will it be a huge problem for me to not take it again after only taking it one time?
I actually had both of them prescribed by an ER doctor, but I did not take the paxil till after I talked with my GP. He said it might be good to start because he thought it would after a while slowly make me less and less anxious. Recently I have really been worrying a lot just because the symptoms I have I have never experienced before. And now that they haven't found anything it just is making things worse and worse.
Your story sounds a lot like mine. I too have had the full cardiologist work up. I went to the cardiologist because i was feeling flutters and "pauses" in my heart beat (they started during a panic attack). The cardiologist said I did not have any abnormalities.
I was on paxil 6 years for panic disorder which lead to depression (no enegery, disconnected, no emotions) ago and I didn't like it. I can't remember how long I was on it but it didn't work for me. I switched to Zoloft and it worked well for me. The first week or so was tough and I felt side effects but they went away. I just started back on two days ago so i am going through the adjustment period as well.
I think you should talk to your doctor but definitely talk to a psychiatrist. hang in there, it will get better.
If you've only taken one, you shouldn't have any problem stopping. And then do your homework before you take your next step. Which should be after you start counseling. Good luck, and congrats for having the good sense to check up on your doctor.
I am on 10mg paxil... have been on it for about 3 weeks now...
The first 3 or 4 days I took it... I would feel really lethargic.... and almost see double vision for a second. and would just feel out of it.... there was one time I took it and I took a walk to shake the feeling... and out of nowhere I felt like I was going to throw up... but I didnt.
After the 3rd or 4th day, the symptoms went away... so just hang in there. =)
I was on Paxil for a few years mainly for anxiety and panic disorder. I was desperate at the time and it was my first antidepressant ever prescribed to me, so I really didn't know what I was getting myself into. I don't recall having any major side effects in the beginning and it helped at first. Eventually I got off of it because it just seemed to make me feel more depressed and lethargic (among other things), even though my panic attacks stopped. Plus, I did experience some sexual side effects being on Paxil. That was frustrating. As suggested, I would hold off and continue to research it more if you're able to, especially if you have a decent support group and counseling where you are. I get more anxious when taking a new med, so you may get that feeling in the beginning regardless of that you take. Good luck.
Thanks everyone for your comments. I am holding off on the paxil until I talk more to the counselor. All I have heard is bad things with people who have taken it. I think I will still take the Ativan as needed because that seems to help when I get pretty anxious.
I have had blood work done a couple of times, but I don't know what exactly they were looking for. Mostly they had said liver and kidney function was fine, and monospot was negative. When I go back to my doctor I am going to press them to see if I can get a full thyroid workup because that I what I have been thinking too.
I really can't believe there are so many people out there who are just like me,
I really thought I was alone no one I know has aniexty so no one understands.
I tryed paxil a few years ago and my family doctor gave it to me and it worked the opposite way on me I became more depressed and started cry all the time and then
I started taliking about killing my self so I ended up in the hospital and then I started
she a theripist and she said I should have never started out on paxil. Now that scared me so much that I am trying to handle my axniexty on my own with no medz and I have my good days and my bad but this website has really helped me alot.
hello, i was on paxil for 8 yrs. worked GREAT. stopped workin after 8 yrs and then went on lexapro and klonopin. that worked ok for a few yrs, then tried cymbalta, celexa ect. thoses were BAD. i then tried to get on paxil again after 5 yrs. i started on 10mg after weaning down to 5mg oof lex. that made me feel lke a zombie. i went back onto lex and a year later, im trying to get on paxil again. this time im starting on 5mg for a week then to 10. im on day 3 and so far i have waves of little brain zaps, anxiety/panic attacks and dizzy. i hope things go smoother this go around.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.